Thunderstorm Wind, Hamilton
- When
- May 31, 5:30 PM EST
- Where
- Hamilton County, 4 mi NE of Signal Mtn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -85.300
A tree was reported down in Walden.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down in Walden.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 31, 2:41 PM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 341 PM EDT WED MAY 31 2006 .SHORT TERM...(TONIGHT THROUGH THURSDAY)...UNSTABLE AIR MASS CONTINUES THIS AFTERNOON WITH WEAK SHORT WAVE MOVING THROUGH EASTERN PARTS OF CWA FROM ENE. LITTLE SHEAR OR OTHER ORGANIZING FACTORS WITH CONVECTION...SO WOULD EXPECT INTENSITY TO DIE OFF AROUND SUNSET. HOWEVER...AIR MASS LIKELY TO SUPPORT WEAK CONVECTION OVERNIGHT WITH RELATIVELY STEEP LAPSE RATES AND PLENTIFUL LOW LEVEL MOISTURE. GOING CLOSER TO GFS POPS...NAM SEEM TO BE OVER-ORGANIZING PRECIP FIELD...DONT THINK WIDE SPECTRUM OF POPS...AS NAM HAS IT IS WARRANTED...TONIGHT. WITH APPROACH OF COLD FRONT THURSDAY MID LEVEL FLOW SHOULD INCREASE OVER WESTERN SECTIONS DURING AFTERNOON...THINK BETTER CHANCE OF MORE ORGANIZED STORMS LATE THURSDAY AFTERNOON...ESPECIALLY IN NORTHWESTERN PARTS OF CWA. .LONG TERM...(THU NIGHT THROUGH WED)...WHILE THERE ARE SOME TIMING DIFFERENCES...GFS/NAM IN REASONABLE AGREEMENT THAT COLD FRONT WILL APPROACH THE AREA THU NIGHT AND MOVE THROUGH FRI...POSSIBLY NOT PUSHING OUT OF OUR AREA UNTIL EARLY FRI NIGHT. WILL GENERALLY CARRY LOW LIKELY POPS THU NIGHT...HIGH LIKELY FRIDAY WITH THIS FRONT...THEN WILL DROP OFF TO LOW CHANCE FOR EARLY FRI NIGHT. CONFIGURATION AND EXACT LOCATION OF EAST COAST TROUGH/POSSIBLY A CLOSED UPPER LOW THAT SETS UP IS MORE PROBLEMATIC. WILL GENERALLY LEAN TOWARD A GFS/ECMWF BLEND. WILL DEFINITELY BE COOLER THAN RECENT DAYS FOR THE WEEKEND INTO MIDWEEK. HOWEVER...TIMING OF ANY SHORT WAVES IN THE NORTHWEST FLOW UNCERTAIN. WILL GO DRY SAT AND TUE FOR NOW...WITH LOW POPS FOR SUN AND MON. BY WED...ANOTHER COLD FRONT MAY BE PUSHING INTO THE REGION...WITH POSSIBILITY OF SHOWERS/THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 86 69 82 / 40 30 60 70 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 85 67 78 / 40 40 60 70 OAK RIDGE, TN 66 84 68 78 / 40 50 60 70 TRI CITIES AIRPORT, TN 64 83 63 77 / 30 40 60 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT WED MAY 31 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 510 AM EDT (410 AM CDT) WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING LATE TODAY INTO THIS EVENING ESPECIALLY OVER THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS. A FEW STORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
106 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PIKEVILLE 35.61N 85.20W
05/29/2006 E0.75 INCH BLEDSOE TN DEPT OF HIGHWAYS
MARBLE TO PENNY SIZE HAIL AT HWY 127 AND ST. ROAD 30 NEAR
PIKEVILLE. REPORTED BY TN D.O.T.
0550 PM TSTM WND DMG 3 S COLLEGEDALE 35.00N 85.05W
05/30/2006 HAMILTON TN UTILITY COMPANY
ONE TREE AND NUMEROUS POWER LINES DOWN 3 MILES SOUTH OF
COLLEGEDALE...NEAR THE GA. BORDER.
&&
GRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 157 PM EDT WED MAY 31 2006 TNZ045>047-311830- NORTHWEST CARTER-SOUTHEAST CARTER-UNICOI- 157 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORM AFFECTING CARTER AND UNICOI COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMPTON....MOVING WEST AT 5 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. GM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG SE HUNTSVILLE 36.41N 84.49W
05/31/2006 SCOTT TN UTILITY COMPANY
TREES AND POWER LINES DOWN SOUTH AND EAST OF HUNTSVILLE.
REPORTED BY PLATEAU ELECTRIC.
0305 PM HAIL ONEIDA 36.50N 84.51W
05/31/2006 E0.75 INCH SCOTT TN LAW ENFORCEMENT
DIME SIZE HAIL IN ONEIDA. REPORTED BY ONEIDA POLICE DEPT.
0305 PM TSTM WND DMG ONEIDA 36.50N 84.51W
05/31/2006 SCOTT TN UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN ACROSS EASTERN HALF
OF COUNTY. REPORTED BY PLATEAU ELECTRIC.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 W DEL RIO 35.92N 83.08W
05/31/2006 COCKE TN EMERGENCY MNGR
TREE BLOWN DOWN ACROSS HWY 25/70 AND POWERLINES DOWN ON
HWY 321 NEAR SEVIER COUNTY LINE.
&&
DGSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
608 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG KODAK 35.97N 83.63W
05/31/2006 SEVIER TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&The Northeast Alabama radar (KHTX), 76 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510111.